Alert archive / South Dakota / High Wind Watches in 2014
High Wind Watch 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind watch at Jan 25, 2014, 4:24 AM CST for 13 counties in South Dakota. It took effect at Jan 26, 2014, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 4:24 AM CST (10:24 UTC)
- In effect from
- Jan 26, 2014, 6:00 AM CST
- Expired
- Jan 25, 2014, 10:38 AM CST
- In force
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS73 KABR 251024 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 424 AM CST SAT JAN 25 2014 ...VERY STRONG WINDS POSSIBLE ON SUNDAY... ..A STRONG ARCTIC COLD FRONT WILL SURGE SOUTHWARD ACROSS THE REGION ON SUNDAY. THIS FRONT COULD BRING LIGHT SNOW AND VERY STRONG NORTHWESTERLY WINDS. THE COMBINATION OF STRONG WINDS AND SNOW COULD GENERATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES. SDZ003-004-009-015-016-033>037-045-048-051-252230- /O.NEW.KABR.HW.A.0002.140126T1200Z-140127T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 424 AM CST SAT JAN 25 2014 /324 AM MST SAT JAN 25 2014/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE THROUGH THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 55 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SD/DORN
1 follow-up statement
242 WWUS73 KABR 251638 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1038 AM CST SAT JAN 25 2014 ...VERY STRONG WINDS POSSIBLE ON TONIGHT THROUGH SUNDAY... .ONE AREA OF LOW PRESSURE WILL MOVE ACROSS THE FORECAST AREA TONIGHT WITH GUSTY WEST WINDS FOR WESTERN SOUTH DAKOTA. A STRONG ARCTIC COLD FRONT WILL FOLLOW SUNDAY. ASIDE FROM STRONG NORTH WINDS...THIS FRONT COULD ALSO BRING LIGHT SNOW. THE COMBINATION OF GUSTY WINDS AND SNOW COULD GENERATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES. SDZ003-015-260445- /O.UPG.KABR.HW.A.0002.140126T1200Z-140127T0600Z/ /O.NEW.KABR.HW.W.0003.140126T0300Z-140127T0600Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 938 AM MST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...VERY STRONG WINDS WILL DEVELOP TONIGHT AS LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. THERE WILL POSSIBLY BE A LULL DURING THE MORNING HOURS WITH A SECOND...STRONGER SURGE IN WINDS THAT FOLLOW THE COLD FRONT SUNDAY. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004-009-016-033>035-045-048-260445- /O.UPG.KABR.HW.A.0002.140126T1200Z-140127T0600Z/ /O.NEW.KABR.HW.W.0003.140126T0600Z-140127T0600Z/ CAMPBELL-WALWORTH-POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1038 AM CST SAT JAN 25 2014 /938 AM MST SAT JAN 25 2014/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...VERY STRONG WINDS WILL DEVELOP TONIGHT AS LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. THERE WILL POSSIBLY BE A LULL DURING THE MORNING HOURS WITH A SECOND...STRONGER SURGE IN WINDS THAT FOLLOW THE COLD FRONT SUNDAY. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ036-037-051-260445- /O.UPG.KABR.HW.A.0002.140126T1200Z-140127T0600Z/ /O.NEW.KABR.HW.W.0003.140126T1200Z-140127T0600Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 1038 AM CST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE THROUGH THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CONNELLY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Jan 25, 12:06 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 25, 12:06 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1206 AM CST SAT JAN 25 2014 .UPDATE... UPDATED THE FORECAST TO EXPIRE THE WIND ADVISORY AND THE WINTER WEATHER ADVISORY. WHILE LIGHT SNOW CONTINUES OVER THE EASTERN CWA...WEBCAMS ARE SHOWING FAIRLY GOOD CONDITIONS OVERALL. THUS HAVE EXPIRED THE WINTER WEATHER ADVISORY. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT A MULTITUDE OF WX ISSUES THROUGH THE WEEKEND. FOR TNT WILL KEEP ADVISORY GOING IN THE NORTHEAST CWA WHERE SOME SNOW IS STILL EXPECTED TO COMBINE WITH GUSTY WINDS. FURTHER WEST WINDS ARE NOT MATERIALIZING AND TEMPS HAVE BEEN FAIRLY MILD THEREFORE HAVING A HARD TIME JUSTIFYING CONTINUANCE OF THOSE HEADLINES. WILL LIKELY AXE THEM AT ISSUANCE TIME. SATURDAY SHOULD BE RELATIVELY MILD IN BETWEEN SYSTEMS ALTHOUGH WAA RETURNS TO THE WEST CWA BY AFTERNOON AND SPREADS ACROSS THE EAST DURING THE AFTERNOON AND OVERNIGHT. MOST MODELS AGREE ON A FEW INCHES OF SNOW OVER THE FAR EASTERN CWA SATURDAY NIGHT. ON SUNDAY MAJOR COLD PUSH STARTS TO TAKE SHAPE BEHIND DEPARTING LOW. THE COMBINATION OF NEW SNOW OVER THE NORTHEAST CWA...SNOW SHOWERS OVER THE REST OF THE CWA AND WINDS INCREASING TO 30 TO 50 MPH WILL LIKELY CREATE VISIBILITY ISSUES ON SUNDAY AND SUNDAY EVENING. FOR NOW NO HEADLINES CAUSE WE WANT TO GET THROUGH TNTS WEATHER AND DEAL WITH SUNDAY IN A LATER FORECAST. LOWS TNT SHOULD BE WARMER THAN MOS...CANT QUITE FIGURE OUT WHY ITS SO COLD. A MODEL BLEND SUFFICES FOR THE REST OF THE TIME. AND HAVE A NON DIURNAL TREND FOR SUNDAY AS COLD AIR MASS MOVES IN AND CAUSES FALLING TEMPS IN THE AFTERNOON. .LONG TERM...MONDAY THROUGH FRIDAY UPPER FLOW WILL BE PREDOMINANTLY NORTHWESTERLY WITH A FEW WEAK SHORTWAVES PASSING THROUGH. THE ONLY REAL WAVE OF SIGNIFICANCE MOVES THROUGH WEDNESDAY/THURSDAY SO PLENTY OF TIME TO HASH OUT THE DETAILS...THOUGH PLACEMENT AT THIS POINT IS TOO FAR EAST FOR WARM ADVECTION PRECIPITATION...AND PROFILES ARE ALSO FAIRLY DRY ON THE COLD ADVECTION SIDE. THE MAJOR IMPACT FROM THIS SYSTEM WILL BE ANOTHER BOUT OF STRONG WINDS. H85 TEMPERATURES WILL BOTTOM OUT AROUND 2 STANDARD DEVIATIONS BELOW CLIMO WITH THE ARCTIC SURGE TO START THE PERIOD OFF. 1045MB HIGH PRESSURE CENTERED NORTHWEST OF THE AREA MONDAY INTO TUESDAY WILL KEEP US BREEZY...SO HAVE ANOTHER BOUT OF EXTREME WIND CHILLS TO CONTEND WITH. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN AREA OF LIGHT SNOW WILL TRACK SOUTHWARD ACROSS THE CWA THROUGH THE OVERNIGHT HOURS. VSBYS MAY BRIEFLY FALL INTO THE MVFR CATEGORY AT TIMES. VFR CONDITIONS WILL RETURN SATURDAY MORNING AND REMAIN THROUGH MUCH OF THE DAYTIME HOURS. A CLIPPER SYSTEM WILL TRACK ACROSS THE EAST SATURDAY EVENING...BRINGING MVFR CIGS AND MVFR VSBYS IN LIGHT SNOW TO KABR AND KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...SD SHORT TERM...TDK LONG TERM...CONNELLY AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 24, 3:14 PM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 314 PM CST FRI JAN 24 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-252115- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 314 PM CST FRI JAN 24 2014 /214 PM MST FRI JAN 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTRY MIX IS EXPECTED ACROSS NORTHEAST SOUTH DAKOTA THIS EVENING...ALONG WITH SOME POTENTIAL FOR BLOWING AND DRIFTING SNOW. VISIBILITY MAY BE REDUCED AT TIMES THIS EVENING. GUSTY WINDS ALONG THE MISSOURI RIVER SHOULD ABATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ACCUMULATING SNOWFALL IS EXPECTED SATURDAY AND SATURDAY NIGHT. BY SUNDAY ANOTHER BLAST OF ARCTIC AIR WILL SURGE SOUTHWARD BRINGING SNOW...STRONG NORTHERLY WINDS AND BITTER COLD TEMPERATURES BACK INTO THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL COMBINE WITH FALLING SNOW TO RESULT IN REDUCED VISIBILITIES. WIND CHILL VALUES BETWEEN 25 BELOW TO 40 DEGREES BELOW ZERO WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:35 AM CST | Blizzard Watch | ABR | Brown, Clark, Codington, Day, Deuel, Edmunds and 7 more | 9 hr |
| Jan 25, 10:38 AM CST | High Wind Warning | ABR | Buffalo, Campbell, Corson, Dewey, Hand, Hughes and 7 more | 34 hr |
| Jan 25, 2:01 PM CST | Blizzard Warning | ABR | Brown, Campbell, Clark, Codington, Day, Deuel and 9 more | 39 hr |
Nearby
High Wind Watches in South Dakota, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.